Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 212, NWS Midland/Odessa, TX

June 19, 2008Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2008, 5:55 AM CDT for Scurry County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2008, 5:55 AM CDT (10:55 UTC)
Expired
Jun 19, 2008, 6:30 AM CDT
In force
35 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Scurry County, TX

The radar

The Lubbock radar (KLBB), 131 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:48 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:26 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 19, 4:26 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CDT THU JUN 19 2008

.DISCUSSION...
MCS LOCATED EAST OF THE CAPROCK CONTINUES TO PROPAGATE SOUTHEASTWARD
INTO THE BIG COUNTRY. OTHER WEAKER CLUSTER OF THUNDERSTORMS OVER LUB
CWA HAS BEEN EXPANDING SOUTHWESTWARD OVER THE LAST FEW HOURS.
ISOLATED STORMS HAVE EVEN DEVELOPED AS FAR SOUTH AS ANDREWS COUNTY.
OUTFLOW BOUNDARY FROM THE MCS HAS JUST PUSH THROUGH KLBB AND IS
SLIGHTLY INTENSIFYING THE STORMS AS IS MOVES SOUTHWARD. CURRENT
THINKING IS THAT THIS BOUNDARY WILL CONTINUE SOUTHWARD INTO THE
PERMIAN BASIN AND LEAD TO WEAK THUNDERSTORMS POSSIBLY AS FAR SOUTH
AS JUST NORTH OF THE TRANS PECOS REGION THROUGH MORNING. BRIEF GUSTY
WINDS AND LOCALIZED RAINFALL AMOUNTS UP TO A FEW TENTHS WILL BE
POSSIBLE WITH THESE STORMS. THUNDERSTORM INITIATION THIS AFTERNOON
SHOULD BEGIN IN THE DAVIS MOUNTAINS AND CONTINUE NORTHWARD ALONG
MOISTURE CONVERGENCE ZONE THROUGH SE NEW MEXICO...UPPER TRANS
PECOS...AND WESTERN PERMIAN BASIN. ANOTHER CONCERN TODAY WILL BE
WHERE THE AFOREMENTIONED OUTFLOW BOUNDARY ENDS UP TODAY. THIS COULD
BE AN ADDITIONAL LOCATION FOR CONVECTION TO FIRE FROM.

MODELS HAVE CONTINUED TO INDICATE A MCS DEVELOPING OVERNIGHT OUT OF
NEW MEXICO AND TRACKING SOUTHEASTWARD. INCONSISTENCIES ARISE IN THE
TRACK OF THIS FEATURE. WHILE PRECIP OUTPUT TAKES MORE OF A
SOUTHEASTERLY TRACK AND JUST CLIPS THE NE FRINGE OF THE CWA...BULK
SHEAR VECTORS/CORFIDI VECTORS INDICATE A MORE SOUTHERLY TRACK. SO
DECIDE WITH A MIX WHICH WOULD BE HIGHEST POPS OVER THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS. AS WITH THE LAST MCS TO MOVE
THROUGH THE AREA...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE
AS MODERATE INSTABILITY AND SUFFICIENT SHEAR IS EXPECTED. YESTERDAYS
00Z UPPER AIR SOUNDING AND MODEL SOUNDINGS CONTINUE TO SHOW
INCREASING MOISTURE THROUGH THE COLUMN THIS AFTERNOON AND TONIGHT AND
THUS MODERATE RAINFALL AMOUNTS WILL ALSO BE POSSIBLE.

THIS INCREASED RAINFALL POTENTIAL PATTERN IS EXPECTED TO CONTINUE
THROUGH THE WEEKEND. UPPER LEVEL RIDGE WILL WEAKEN SOMEWHAT AND SAG
SOUTHWESTWARD ALLOWING FOR SHORTWAVES TO IMPACT THE AREA. OVERNIGHT
MCS DEVELOPMENT IS POSSIBLE ON A DAILY BASIS THROUGH SUNDAY MORNING.

TEMPERATURES IN THE MEANTIME WILL LIKELY BE MILDER THAN PREVIOUSLY
EXPECTED...MORE ALONG THE LINES OF LOW TO MID 90S RATHER THAN NEAR
100 FOR MUCH OF THE AREA. INCREASED MOISTURE AND MORE UPSLOPE
ALONG WITH DECREASING HEIGHTS WILL BE THE CONTRIBUTING FACTORS TO
THIS.

LOOKING INTO NEXT WEEK...UPPER LEVEL RIDGE WILL BUILD BACK EASTWARD
CLOSER TO THE AREA BUT STILL APPEAR TO BE IN A MORE ACTIVE PATTERN
AND THEREFORE POSSIBLY INCREASED RAINFALL CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              97  71  94  71  /  20  40  20  20
CARLSBAD NM               105  68  98  68  /  20  30  20  20
DRYDEN TX                 101  72  97  72  /  10  20  10  10
FORT STOCKTON TX          104  72  98  72  /  20  30  20  10
GUADALUPE PASS TX          99  66  93  67  /  20  20  10  20
HOBBS NM                  101  66  95  66  /  20  40  20  30
MARFA TX                   98  61  94  64  /  20  10  20  10
MIDLAND INTL AIRPORT TX    99  71  96  70  /  20  30  20  20
ODESSA TX                 100  71  96  70  /  20  30  20  20
WINK TX                   107  73 103  72  /  20  30  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

77/99
Hazardous weather outlook, Jun 19, 5:29 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 AM CDT THU JUN 19 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
529 AM CDT THU JUN 19 2008 /429 AM MDT THU JUN 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT... ESPECIALLY
ACROSS SOUTHEASTERN NEW MEXICO... THE TRANS PECOS... AND THE PERMIAN
BASIN.  SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WIND.  LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN
PARTICULARLY FOR THE NORTHEAST PERMIAN BASIN/WESTERN LOW ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT ALONG AND NORTH OF A
VAN HORN TO BIG LAKE LINE.  A FEW OF THESE STORMS MAY BE CAPABLE OF
PRODUCING DAMAGING WIND OR LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING GENERALLY NORTH OF A
HOBBS... MIDLAND... TO BIG LAKE LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 19, 5:14 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 AM CDT THU JUN 19 2008

TXZ048-191115-
SCURRY-
514 AM CDT THU JUN 19 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN AND CENTRAL SCURRY
COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF DERMOTT AT 514 AM
CDT...MOVING SOUTHEAST AT 25 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT
THURSDAY MORNING FOR WEST TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:35 AM CDTAreal Flood AdvisoryMAFEctor, Scurry117 days
Jun 19, 6:28 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry26 min
Jun 19, 3:24 PM CDTSevere Thunderstorm WarningMAFBrewster66 min
Jun 19, 4:35 PM CDTSevere Thunderstorm WarningMAFPecos55 min
Jun 19, 5:01 PM CDTFlash Flood WarningMAFPecos3 hr
Jun 19, 6:29 PM CDTSevere Thunderstorm WarningMAFPecos48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.